Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the number of ${L}_{\infty\omega_1}$-equivalent non-isomorphic models


Authors: Saharon Shelah and Pauli Väisänen
Journal: Trans. Amer. Math. Soc. 353 (2001), 1781-1817
MSC (2000): Primary 03C55; Secondary 03C75, 03E05
Published electronically: December 29, 2000
MathSciNet review: 1707477
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove that if $\operatorname{ZF}$ is consistent then $\operatorname{ZFC} + \operatorname{GCH}$ is consistent with the following statement: There is for every $k < \omega$ a model of cardinality $\aleph_1$ which is $L_{\infty{\omega_{1}}}$-equivalent to exactly $k$non-isomorphic models of cardinality $\aleph_1$. In order to get this result we introduce ladder systems and colourings different from the ``standard'' counterparts, and prove the following purely combinatorial result: For each prime number $p$ and positive integer $m$ it is consistent with $\operatorname{ZFC} + \operatorname{GHC}$ that there is a ``good'' ladder system having exactly $p^m$ pairwise nonequivalent colourings.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03C55, 03C75, 03E05

Retrieve articles in all journals with MSC (2000): 03C55, 03C75, 03E05


Additional Information

Saharon Shelah
Affiliation: Institute of Mathematics, The Hebrew University, Jerusalem, Israel and Rutgers University, Hill Ctr-Busch, New Brunswick, New Jersey 08903
Email: shelah@math.huji.ac.il

Pauli Väisänen
Affiliation: Department of Mathematics, P.O. Box 4, 00014 University of Helsinki, Finland
Email: pauli.vaisanen@helsinki.fi

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02604-0
PII: S 0002-9947(00)02604-0
Keywords: Number of models, ladder system, uniformization, infinitary logic, iterated forcing
Received by editor(s): April 28, 1997
Published electronically: December 29, 2000
Additional Notes: The first author thanks GIF for its support of this research, and also the University of Helsinki for funding a visit of the first author to Helsinki in August 1996. This is his paper number 646.
This paper is the second author’s Licentiate’s thesis. The second author did his share of the paper under the supervision of Tapani Hyttinen.
Article copyright: © Copyright 2000 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia